Alert archive / Minnesota / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 136, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 27, 2018, 5:05 PM CDT for Goodhue County, Rice County, Minnesota. It was in force for 55 min. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2018, 5:05 PM CDT (22:05 UTC)
- Expired
- Aug 27, 2018, 6:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Goodhue County, MN, Rice County, MN
The radar
The Minneapolis radar (KMPX), 72 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 5:05 PM CDT | TSTM WND DMG | Faribault, MN | 1 TREE DOWN IN FARIBAULT. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR. |
| Aug 27, 5:17 PM CDT | TORNADO | 2 Wsw Nerstrand, MN | STORM SURVEY RATED TORNADO EF-0. |
| Aug 27, 5:18 PM CDT | TSTM WND DMG | 3 Sw Nerstrand, MN | BRANCHES SNAPPED AND METAL POLE BENT. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR. |
| Aug 27, 5:19 PM CDT | TSTM WND DMG | 1 S Nerstrand, MN | TREES BRANCHES DOWN AND CORN DOWN. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR. |
| Aug 27, 5:23 PM CDT | TSTM WND DMG | 1 E Nerstrand, MN | WINDMILL FELL ON SHED. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR. |
| Aug 27, 5:27 PM CDT | TSTM WND DMG | 4 E Nerstrand, MN | LARGE TREE LIMB DOWN. ESTIMATED WINDS GUSTS GREATER THAN 50 MPH. |
| Aug 27, 5:27 PM CDT | TSTM WND DMG | 8 S Cannon Falls, MN | PINE TREE SNAPPED NEAR BASE. DAMAGE TO A GAZEBO. TIME ESTIMATED FROM RADAR. |
| Aug 27, 5:35 PM CDT | TSTM WND GST 57 | Cannon Falls 7sse, MN | MESONET STATION MN042, CANNON FALLS 7SSE. |
| Aug 27, 5:37 PM CDT | TSTM WND DMG | 7 Se Cannon Falls, MN | TREE UPROOTED. TIME ESTIMATED FROM RADAR. |
| Aug 27, 5:40 PM CDT | TSTM WND DMG | Vasa, MN | ROOF DAMAGE AND TREES DOWN IN VASA MN. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR. |
| Aug 27, 5:40 PM CDT | TSTM WND DMG | Vasa, MN | FARM SHEDS DESTROYED. |
| Aug 27, 5:40 PM CDT | TORNADO | Vasa, MN | STORM SURVEY RATED TORNADO EF-0. |
| Aug 27, 5:45 PM CDT | TSTM WND DMG | Pine Island, MN | LARGE TREE SNAPPED ABOUT 10 FEET OFF THE GROUND. TIME ESTIMATED FROM RADAR. |
| Aug 27, 5:47 PM CDT | TSTM WND DMG | 2 Wsw Red Wing, MN | TRACTOR TRAILERS TIPPED OVER. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR. |
| Aug 27, 5:47 PM CDT | TSTM WND DMG | 2 Wsw Red Wing, MN | BUILDING DAMAGE. REPORT RELAYED VIA DISPATCH. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 27, 2:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1465 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.7
The text
As transmitted.
179
WUUS53 KMPX 272205
SVRMPX
MNC049-131-272300-
/O.NEW.KMPX.SV.W.0136.180827T2205Z-180827T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
505 PM CDT MON AUG 27 2018
The National Weather Service in The Twin Cities has issued a
* Severe Thunderstorm Warning for...
Goodhue County in southeastern Minnesota...
Eastern Rice County in south central Minnesota...
* Until 600 PM CDT.
* At 505 PM CDT, a severe thunderstorm was located over Faribault,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Dundas around 515 PM CDT.
Northfield and Nerstrand around 520 PM CDT.
Stanton around 525 PM CDT.
Cannon Falls around 535 PM CDT.
Welch around 545 PM CDT.
Red Wing around 550 PM CDT.
Other locations impacted by this severe thunderstorm include Wacouta,
Bridgewater, Wastedo, Central Point, Lake Byllesby, Vasa,
Bellechester, Ruskin, Faribault Airport and Bombay.
This includes Treasure Island Casino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4449 9331 4449 9328 4447 9328 4447 9305
4452 9304 4454 9280 4463 9279 4463 9273
4470 9271 4457 9255 4456 9234 4446 9226
4445 9243 4437 9243 4436 9255 4420 9256
4420 9334
TIME...MOT...LOC 2205Z 232DEG 47KT 4426 9326
HAIL...<.75IN
WIND...60MPH
$$
BORGHOFF5 follow-up statements
172
WWUS53 KMPX 272224
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
524 PM CDT MON AUG 27 2018
MNC049-131-272300-
/O.CON.KMPX.SV.W.0136.000000T0000Z-180827T2300Z/
Goodhue MN-Rice MN-
524 PM CDT MON AUG 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR GOODHUE AND EASTERN RICE COUNTIES...
At 524 PM CDT, a severe thunderstorm was located near Wastedo, or 11
miles southeast of Northfield, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Cannon Falls around 535 PM CDT.
Goodhue around 540 PM CDT.
Welch around 545 PM CDT.
Red Wing around 550 PM CDT.
Other locations impacted by this severe thunderstorm include Vasa,
Bellechester, Ruskin, Bombay, Wacouta, Frontenac State Park, Wastedo,
Central Point, Hader and Lake Byllesby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4447 9318 4447 9305 4452 9304 4454 9280
4463 9279 4463 9273 4470 9271 4457 9255
4456 9234 4446 9226 4445 9243 4437 9243
4436 9255 4420 9256 4420 9317
TIME...MOT...LOC 2224Z 239DEG 43KT 4438 9295
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
JRB841
WWUS53 KMPX 272232
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
532 PM CDT MON AUG 27 2018
MNC131-272241-
/O.CAN.KMPX.SV.W.0136.000000T0000Z-180827T2300Z/
Rice MN-
532 PM CDT MON AUG 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RICE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern and east central Minnesota...and west central Wisconsin.
LAT...LON 4452 9304 4454 9280 4463 9279 4463 9273
4470 9271 4457 9255 4456 9234 4446 9226
4445 9243 4437 9243 4436 9255 4420 9256
4420 9296 4439 9296
TIME...MOT...LOC 2231Z 232DEG 47KT 4444 9284
$$
MNC049-272300-
/O.CON.KMPX.SV.W.0136.000000T0000Z-180827T2300Z/
Goodhue MN-
532 PM CDT MON AUG 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR GOODHUE COUNTY...
At 531 PM CDT, a severe thunderstorm was located over Wastedo, or 16
miles east of Northfield, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Welch around 545 PM CDT.
Red Wing around 550 PM CDT.
Other locations impacted by this severe thunderstorm include Vasa,
Bellechester, Bombay, Wacouta, Frontenac State Park, Wastedo, Central
Point, Hader, Lake Byllesby and Miesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4452 9304 4454 9280 4463 9279 4463 9273
4470 9271 4457 9255 4456 9234 4446 9226
4445 9243 4437 9243 4436 9255 4420 9256
4420 9296 4439 9296
TIME...MOT...LOC 2231Z 232DEG 47KT 4444 9284
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
JRB723
WWUS53 KMPX 272242
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
542 PM CDT MON AUG 27 2018
MNC049-272300-
/O.CON.KMPX.SV.W.0136.000000T0000Z-180827T2300Z/
Goodhue MN-
542 PM CDT MON AUG 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR GOODHUE COUNTY...
At 542 PM CDT, a severe thunderstorm was located over Welch, or near
Red Wing, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
Goodhue County, including the following locations... Vasa,
Bellechester, Wacouta, Frontenac State Park, Central Point, Hader and
Miesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4454 9280 4463 9279 4463 9273 4470 9271
4457 9255 4456 9234 4446 9226 4445 9243
4437 9243 4436 9255 4420 9256 4420 9285
4438 9281 4453 9290
TIME...MOT...LOC 2242Z 232DEG 47KT 4453 9267
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
JRB193
WWUS53 KMPX 272252
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
552 PM CDT MON AUG 27 2018
MNC049-272300-
/O.CON.KMPX.SV.W.0136.000000T0000Z-180827T2300Z/
Goodhue MN-
552 PM CDT MON AUG 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL GOODHUE COUNTY...
At 552 PM CDT, a severe thunderstorm was located over Hager City, or
near Red Wing, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Red Wing, Pine Island, Zumbrota, Goodhue, Welch, Frontenac, Vasa,
Wacouta, Bellechester, Miesville, Frontenac State Park and Central
Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4454 9280 4463 9279 4463 9273 4470 9271
4457 9255 4456 9234 4446 9226 4445 9243
4437 9243 4436 9255 4420 9256 4420 9272
4441 9268
TIME...MOT...LOC 2252Z 232DEG 47KT 4461 9252
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
JRB566
WWUS53 KMPX 272258
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
558 PM CDT MON AUG 27 2018
MNC049-272308-
/O.EXP.KMPX.SV.W.0136.000000T0000Z-180827T2300Z/
Goodhue MN-
558 PM CDT MON AUG 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GOODHUE COUNTY WILL
EXPIRE AT 600 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern and east central Minnesota...and west central Wisconsin.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
The Twin Cities.
LAT...LON 4454 9280 4463 9279 4463 9273 4470 9271
4457 9255 4456 9234 4446 9226 4445 9243
4437 9243 4436 9255 4420 9256 4420 9272
4441 9268
TIME...MOT...LOC 2258Z 232DEG 47KT 4465 9245
$$
JRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:09 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 27, 2:09 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 209 PM CDT Mon Aug 27 2018 .SHORT TERM...(This evening through Tuesday) Issued at 201 PM CDT Mon Aug 27 2018 A very potent atmosphere this afternoon with 0-6KM wind shear increasing to 40-50 kts by late in the day, and through the evening. This will coincide with MLCAPEs of 2000-3500j/kg across the warm sector in southern Minnesota. As of 130 pm, stronger storms were developing near KSTC where elevated instability was noted. These storms were also following the frontal boundary to the northeast which will lead to further development over the next hour. The main show for southern Minnesota later today has already begun in southeast South Dakota, and northeast Nebraska. This is where the main short wave and increasing wind shear was noted. As per SPC, an enhanced area of severe storms is likely later today in the warm sector across southern Minnesota, and into west central Wisconsin. The main threat will be damaging straight line winds as forward propagating shear vectors will increase above 50 kts later today. Thus, once these storms become surface based, severe straight line winds will increase. Several of the CAMS suggest this scenario this afternoon, and into the evening. Once this activity moves off to eastern Wisconsin tonight, there remains enough elevated instability, associated with a deep upper level trough over the Dakotas, to produced isolated/scattered showers/storms overnight, and Tuesday. However, the severe weather threat will decrease significantly after midnight. Tuesday will also see a substantial decrease in the humidity levels as dew points drop into the 50s. .LONG TERM...(Tuesday night through Monday) Issued at 201 PM CDT Mon Aug 27 2018 The long term period will start off post-frontal with dry and cooler weather. The next chance of appreciable rainfall looks to come on Friday, when an upper level shortwave embedded in a longwave trough moves through. This will bring thunderstorms to the area, but the severe risk looks best to our south. By tomorrow night, the front will have finally cleared the entire forecast area, with dry northerly flow spreading southward across the area and a relatively cool night ahead. With the upper level trough overhead, and dry high pressure moving in at the surface, overnight lows in the 40s will be common across much of MN and western WI, with some low to mid 50s mixed in across the metro and far southern MN. Wednesday will be a quiet day with high pressure still over the Upper Midwest. Highs will top out in the low 70s under partly cloudy skies. The surface high will slide to our east Thursday, leading to southerly low level winds and increasing dew points especially in western MN. 850H warm air advection will continue into the night as lead shortwave energy arrives, which will bring a chance of overnight thunderstorms to the area. Given the instability in the area and shortwave energy continuing to move through in pieces, there could be continuous isolated to scattered storm activity during the day Friday. The highest likelihood of storms comes Friday night when the main shortwave and associated surface trough move in, with widespread thunderstorm activity looking fairly reasonable. High pressure looks to follow that system setting the stage for a pleasant Labor Day Weekend across the region. However, the ECMWF is still at odds with the GFS and is indicating a chance for rain for Labor Day itself. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1240 PM CDT Mon Aug 27 2018 There is a high probability of TSRA across most of southern Minnesota, and into west central Wisconsin this afternoon, through the early evening. There are some minor timing differences, but confidence remains high that MPX Taf sites from KRWF to KRNH will see a line of storms from 20z to 01z. Outside of the main complex/line of storms, isolated/scattered activity is likely, but timing and areal coverage is problematic. Any of these storms will be capable of producing very strong winds, and hail. Based on this line segment, a half hour to an hour of IFR conditions are likely. After 01z, the bulk of the stronger storms will move east of the MPX Taf sites. MVFR/IFR cigs are possible toward Tuesday morning with winds slowly becoming northwest. KMSP... The best scenario is between 22-01z for the strongest storm activity moving across the airport. As said before, there will be a half hour or an hour of IFR conditions with strong westerly winds. Winds will remain south this afternoon, light and variable overnight, and northwest on Tuesday. /OUTLOOK FOR KMSP/ Wed...VFR. Wind NW at 5-10kt bcmg S Wednesday night. Thu...VFR. Wind SE at 10G20kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...JLT LONG TERM...SPD AVIATION...JLT
Hazardous weather outlook, Aug 27, 11:47 AM CDT, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1147 AM CDT Mon Aug 27 2018 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 281700- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1147 AM CDT Mon Aug 27 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Severe weather has become increasingly likely this afternoon across southern Minnesota, and into west central Wisconsin this evening. The main threats are damaging winds, large hail, and heavy rainfall. A few tornadoes are also possible. Southwest Minnesota will likely see storms after 2 pm, with areas to the east, and northeast, likely seeing the bulk of the activity between 3 pm and 7 pm. Most of west central Wisconsin will see thunderstorms after 7 pm. High heat and humidity are likely again this afternoon, primarily over east and south central Minnesota and west central Wisconsin ahead of the cold front. Those who are active outdoors will be at risk for heat illness if precautions are not taken. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday More thunderstorms are expected Thursday night and Friday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will likely be needed as early as 2-3 pm across southwest, and west central Minnesota. Spotter activation will likely be needed in south central, and east central Minnesota after 4 pm. West central Wisconsin will likely need spotter activation after 5 pm.
In the hours before
Special weather statement, Aug 27, 1:44 PM CDT, 3 hours 21 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
144 PM CDT MON AUG 27 2018
MNZ044-050-271915-
Benton-Mille Lacs-
144 PM CDT MON AUG 27 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MILLE LACS AND
EASTERN BENTON COUNTIES...
At 144 PM CDT, a strong thunderstorm was located over Foley, or 16
miles northeast of St. Cloud, moving northeast at 55 mph.
Wind gusts of 50 to 55 mph and nickel size hail are possible with
this storm.
Locations impacted include...
Milaca, Foley, Foreston, Pease, Gilman, Oak Park, Duelm, Mayhew,
Parent, Ronneby and Rum River.
This includes U.S. Highway 169 between mile markers 184 and 192.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4566 9354 4555 9390 4556 9396 4569 9407
4583 9382 4582 9377 4586 9377 4587 9374
TIME...MOT...LOC 1844Z 239DEG 49KT 4567 9389
JLTLocal storm report, Aug 27, 4:09 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
409 PM CDT MON AUG 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 4 WNW SEDAN 45.60N 95.31W
08/27/2018 M1.00 INCH POPE MN LAW ENFORCEMENT
REPORTS OF QUARTER SIZED HAIL AND WIND GUSTS
ESTIMATED GREATER THAN 60 MPH.
&&
ETALocal storm report, Aug 27, 4:12 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
412 PM CDT MON AUG 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 2 E WESTPORT 45.72N 95.14W
08/27/2018 M1.25 INCH STEARNS MN TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER TO HALF
DOLLAR SIZED HAIL.
&&
ETASpecial weather statement, Aug 27, 4:17 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
417 PM CDT MON AUG 27 2018
MNZ043-049-050-272200-
Benton-Morrison-Stearns-
417 PM CDT MON AUG 27 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BENTON...
NORTHEASTERN STEARNS AND SOUTHWESTERN MORRISON COUNTIES...
At 417 PM CDT, a strong thunderstorm was located over Elmdale, or 13
miles southwest of Little Falls, moving northeast at 45 mph.
Wind gusts of 50 to 55 mph and dime size hail are possible with this
storm.
Locations impacted include...
Little Falls, Albany, Avon, Pierz, Royalton, Holdingford, Randall,
Upsala, Swanville, Bowlus, Flensburg and Rice.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 146 and 155.
U.S. Highway 10 in Minnesota between mile markers 134 and 168.
LAT...LON 4616 9437 4616 9418 4577 9388 4556 9457
4575 9465 4590 9464 4603 9465 4619 9438
TIME...MOT...LOC 2117Z 239DEG 38KT 4582 9452
JRBLocal storm report, Aug 27, 4:25 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
425 PM CDT MON AUG 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND DMG 1 WNW TRUMAN 43.83N 94.45W
08/27/2018 MARTIN MN TRAINED SPOTTER
LARGE BRANCHES AND A TREE DOWN. ESTIMATED
WIND GUSTS OF 70 MPH.
&&
ETASpecial weather statement, Aug 27, 4:35 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Twin Cities/Chanhassen MN
435 PM CDT MON AUG 27 2018
MNZ043-049>051-272245-
Benton-Morrison-Sherburne-Stearns-
435 PM CDT MON AUG 27 2018
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING COUNTIES...
Benton...Morrison...Sherburne...Stearns...
At 434 PM CDT...A line of strong thunderstorms with heavy rainfall
was along a line extending from Little Falls to Watkins, moving east
at 40 mph.
LOCATIONS IMPACTED INCLUDE...
St. Cloud, Little Falls, Sauk Rapids, Waite Park, St. Joseph, Cold
Spring, Collegeville, Foley, Rockville, Clearwater, Richmond and
Avon.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 150 and 178.
U.S. Highway 10 in Minnesota between mile markers 146 and 193.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 4598 9381 4598 9377 4545 9375 4540 9401
4542 9405 4539 9407 4532 9446 4532 9450
4589 9455 4616 9391 4616 9381
TIME...MOT...LOC 2134Z 240DEG 33KT 4589 9434 4511 9439
BORGHOFFThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 1:01 AM CDT | Special Weather Statement | MPX | Dakota | 29 min |
| Aug 27, 1:53 AM CDT | Special Weather Statement | MPX | Goodhue | 67 min |
| Aug 27, 1:44 PM CDT | Special Weather Statement | MPX | Benton | 31 min |
| Aug 27, 2:03 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Isanti, Kanabec, Mille Lacs | 27 min |
| Aug 27, 3:17 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Martin, Watonwan | 58 min |
| Aug 27, 3:38 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Stearns, Todd | 47 min |
| Aug 27, 3:52 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Faribault, Nicollet, Waseca | 53 min |
| Aug 27, 4:14 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Nicollet, Rice, Scott, Sibley | 61 min |
| Aug 27, 4:17 PM CDT | Special Weather Statement | MPX | Morrison | 43 min |
| Aug 27, 4:35 PM CDT | Special Weather Statement | MPX | Benton, Sherburne | 70 min |
| Aug 27, 4:42 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn, Steele, Waseca | 48 min |
| Aug 27, 5:02 PM CDT | Severe Thunderstorm Warning | MPX | Carver, Dakota, Hennepin, Ramsey, Scott, Washington | 58 min |
| Aug 27, 5:07 PM CDT | Special Weather Statement | MPX | Kanabec, Mille Lacs | 38 min |
| Aug 27, 5:16 PM CDT | Tornado Warning | MPX | Goodhue, Rice | 44 min |
| Aug 27, 5:32 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin, Isanti, Ramsey, Sherburne, Wright | 43 min |
| Aug 27, 5:47 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 58 min |
| Aug 27, 5:54 PM CDT | Special Weather Statement | MPX | Freeborn | 36 min |
| Aug 27, 6:03 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 57 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.